• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

anyone else using citolopram?

sarahcherry

sarahcherry

Member
Joined
Apr 6, 2010
Messages
23
Was only given this recently, psych told me it was an anti-depressant and a tranquilser. quite confused as what it is meant to do. Felt very ill for the first week and couldn't eat. Now a few weeks later they want to increase my dose, afriad I will be sick all over again. any one else had experience with this drug?? good or bad let me know. or anyone else afriad of having thier meds increased??
 
mr_c

mr_c

Well-known member
Joined
Mar 22, 2010
Messages
106
Hi sarah,

I was on citalopram for about 6-8 weeks, i to experienced a huge loss of appetite but i belive part of that was the depression.

I personally didnt find it helpful at all even after they upped my dose but as far as i understand what works for one doesnt work for everybody.

Im on Venlafaxine now and i find the side effects much worse than the citalopram.

Hope it gets better for you soon
 
angrydad

angrydad

Well-known member
Joined
Apr 2, 2010
Messages
117
Location
Lancashire
Citalopram

I'm on it at the moment. I don't remember it having any effect on my eating but it definatly to the edge off my suicidal thoughts. I don't know why I'm still on it. I'm seeing my pdoc on Friday perhaps I'l come of it.
 
E

exl2398

Member
Joined
Apr 7, 2010
Messages
11
Location
Ohio, USA
I took it for about 9 months. It did nothing for me and I also experienced no side effects.
 
C

Casper

Member
Joined
Apr 6, 2010
Messages
13
Location
Kent
I took it for a while and had my dosage increased. I had really horrible side affects when I first started it for a couple of weeks and then it calmed down, wasnt as bad when my doasage was upped, I think your body gets used to it a little maybe. I found I was eating less, sleeping more and shaking like crazy and forgetting everything etc.
I wouldn't worry about it, they seem to affect everyone differently, worth trying it and if they really make you feel awful ring the doctors ;)
 
A

AmandaMar

New member
Joined
Apr 9, 2010
Messages
4
Location
Buffalo, NY
Ughh, this medication was hell, I was taking 60mg a day.

I didn't have a lot of physical side effects, nor did I ever get sick or too tired on them. However, the longer I took it the more anxious and jittery I got, my paranoia worsened, I became even more scared to leave my house, it was terrible.
 
Top